Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 4, 2012, 5:23 PM EDT for 4 counties in Virginia. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 4, 2012, 5:44 PM EDT
- In force
- 21 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Albemarle County, VA, Augusta County, VA, City of Waynesboro, VA, Nelson County, VA
The radar
The Roanoke radar (KFCX), 159 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:23 PM EDT | TSTM WND GST 60 | 1 Sw Afton, VA | NICKLES TO QUARTERS |
| Jul 4, 5:23 PM EDT | HAIL 1 | 1 Sw Afton, VA | NICKLES TO QUARTERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WUUS51 KLWX 042123 SVRLWX VAC003-015-125-820-042215- /O.NEW.KLWX.SV.W.0142.120704T2123Z-120704T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 523 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NELSON COUNTY IN CENTRAL VIRGINIA... EASTERN CITY OF WAYNESBORO IN WESTERN VIRGINIA... SOUTHEASTERN AUGUSTA COUNTY IN WESTERN VIRGINIA... WESTERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA... * UNTIL 615 PM EDT * AT 521 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR AFTON...OR 6 MILES SOUTHEAST OF LYNDHURST...AND WAS MOVING SOUTHWEST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... SHERANDO... WINTERGREEN... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INDOORS IMMEDIATELY. LAT...LON 3774 7878 3787 7908 3809 7888 3801 7869 TIME...MOT...LOC 2123Z 035DEG 11KT 3797 7886 $$ JRK/SMZ
1 follow-up statement
191 WWUS51 KLWX 042144 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 544 PM EDT WED JUL 4 2012 VAC003-015-125-820-042154- /O.CAN.KLWX.SV.W.0142.000000T0000Z-120704T2215Z/ NELSON VA-CITY OF WAYNESBORO VA-AUGUSTA VA-ALBEMARLE VA- 544 PM EDT WED JUL 4 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF WAYNESBORO...AND ALBEMARLE...AUGUSTA AND NELSON COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3774 7878 3787 7908 3809 7888 3801 7869 TIME...MOT...LOC 2144Z 035DEG 11KT 3792 7891 $$ JRK/SMZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:58 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 2:58 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT WED JUL 4 2012
.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION LATE TODAY
INTO TONIGHT. HIGH PRESSURE WILL BUILD OVERHEAD THURSDAY THROUGH
FRIDAY...BRINGING MORE HOT AND HUMID CONDITIONS. A COLD FRONT WILL
APPROACH THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
AN UPPER-LEVEL DISTURBANCE HAS PUSHED TO OUR SOUTH AND SUBSIDENCE
BEHIND THIS SYSTEM HAS ALLOWED FOR PLENTY OF SUNSHINE. HUMIDITY
REMAINS HIGH DUE TO A FLOW AROUND SURFACE HIGH PRESSURE OVER THE
SOUTHERN CONUS. WILL CONTINUE WITH A HEAT ADVISORY FOR THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS INTO LOWER SOUTHERN
MARYLAND AND THE VIRGINIA PIEDMONT. HEAT INDICES AROUND 100 TO 105
ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING.
THE HOT AND HUMID CONDITIONS ALONG WITH THE SUNSHINE HAS PROVIDED
HIGH AMOUNTS OF INSTABILITY THIS AFTERNOON. LATEST MESOANALYSIS
SHOWS AROUND 2 TO 3 KJ/KG OF MLCAPE ACROSS THE AREA. HOWEVER...
CONVECTION HAS BEEN SUPPRESSED SO FAR DUE TO A CAPPING INVERSION. A
CLUSTER OF T-STORMS OVER PENNSYLVANIA AND THE SHORTWAVE ASSOCIATED
WITH THIS SYSTEM WILL DROP TOWARD OUR AREA LATE THIS AFTERNOON AND
EVENING. THIS SHOULD WEAKEN THE CAPPING INVERSION ENOUGH ALLOWING
FOR SCATTERED/NUMEROUS T-STORMS TO DEVELOP. GIVEN THE HIGH AMOUNTS
OF INSTABILITY...T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL. TIMING OF CONVECTION IS UNCERTAIN...BUT
THE BEST CHANCE FOR T-STORMS IN THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS APPEARS TO BE BETWEEN 23Z-02Z. ANYONE WITH
OUTDOOR PLANS DURING THIS TIME SHOULD PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND ANY POSSIBLE WATCHES/WARNINGS THAT COULD BE
ISSUED.
T-STORM CHANCES WILL DECREASE OVERNIGHT DUE TO THE LOSS OF DAYTIME
HEATING. MIN TEMPS WILL RANGE FROM THE 60S IN THE POTOMAC HIGHLANDS
TO THE UPPER 70S AND LOWER 80S IN DOWNTOWN BALTIMORE. HIGH HUMIDITY
WILL MAKE IT FEEL MUGGY OVERNIGHT.
UPPER-LEVEL HIGH PRESSURE WILL BUILD TOWARD THE REGION THURSDAY.
SUBSIDENCE ASSOCIATED WITH THE UPPER-LEVEL HIGH WILL PROVIDE EVEN
HOTTER CONDITIONS WITH MAX TEMPS IN THE UPPER 90S AND LOWER 100S
ACROSS MOST LOCATIONS. THE HEAT AND HUMIDITY WILL CAUSE HEAT INDICES
NEAR OR OVER 105 DEGREES ACROSS MANY AREAS. A HEAT ADVISORY WILL
LIKELY BE NEEDED FOR LOCATIONS EAST OF THE BLUE RIDGE
MOUNTAINS...AND POSSIBLY ACROSS SOME AREAS WEST OF THE BLUE RIDGE.
A SURFACE TROUGH WILL PASS THROUGH THE AREA THURSDAY. THE HOT AND
HUMID CONDITIONS WILL LEAD TO HIGH AMOUNTS OF INSTABILITY.
ISOLATED/SCATTERED T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THIS
TROUGH. THE BEST CHANCE WILL BE ACROSS CENTRAL VIRGINIA INTO LOWER
SOUTHERN MARYLAND. ANY T-STORMS THAT DO DEVELOP CAN BE SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
THE HEAT WILL CONTINUE THRU THE END OF THE WORK WEEK AS THE
MID-ATLANTIC REGION REMAINS SITUATED ON THE NERN SIDE OF AN
EXPANSIVE UPPER RIDGE. OVNGT LOWS THU AND FRI NGT WILL STRUGGLE TO
DROP BELOW 80F IN THE URBAN AREAS. WITH H8 TEMPS INCREASING TO
21-22C AND WEAK DOWNSLOPING FLOW...MAX TEMPS FRI IN THE MID TO UPPER
90S ARE EXPECTED. THE CITIES WILL FLIRT WITH 100F. SUBTLE DRY
ADVECTION BEHIND A SFC TROUGH MAY PRECLUDE ISSUANCE OF A HEAT
ADVISORY FRI. FCST HEAT INDICES NEAR OR JUST ABOVE 100F ARE STILL
CLOSE ENOUGH TO KEEP MENTION OF A HEAT ADVISORY IN HWO.
A TEMPORARY WEAKNESS IN THE RIDGE IS FCST THU NGT AS A MID-LVL
SHORTWAVE TROUGH AND SFC PRESSURE TROUGH MOVES THRU THE
REGION. THIS TROUGH MAY PROVIDE ENOUGH LIFT FOR ISO STORMS DURING
THE EVE AND SHOWERS OVNGT OVER PORTIONS OF THE CWA.
SUBSIDENCE BEHIND THE SHORTWAVE TROUGH AND UNDERNEATH THE UPPER
RIDGE WILL LIKELY CAP CONVECTION FRI. KEPT THE FCST DRY ACCORDINGLY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE DOME OF HOT AIR UNDERNEATH THE UPPER RIDGE WILL SETTLE OVER THE
MID-ATLANTIC REGION SAT. A COLD FRONT WILL APPROACH FROM THE N AND
W...BUT REMAIN UPSTREAM OF THE AREA. OPERATIONAL GUIDANCE IN
AGREEMENT WITH H8 TEMPS OF 24-26C. FOR A REFERENCE...THE H8
TEMPERATURE WAS 24C DURING THE RECORD HEAT ON JUNE 29 /AS SEEN ON
THE 00Z JUNE 30 IAD RAOB/. HAVE INCREASED MAX TEMPS A COUPLE OF
DEGREES FOR SAT /UPPER 90S AND LOW 100S/ WITH THE LATEST FCST...BUT
IT IS STILL ON THE CONSERVATIVE SIDE OF THE WARMEST GUIDANCE. FCST
HEAT INDICES MAY REACH HEAT WRNG CRITERIA OF 110F IN THE URBAN
CORRIDOR AND HEAT ADVISORY CRITERIA ELSEWHERE.
EXTENDED-RANGE MODELS HINTING AT A PATTERN CHANGE LATE THIS WEEKEND
AND ERY NEXT WEEK AS LARGE-SCALE TROUGHING DEVELOPS OVER THE ERN
CONUS. THIS WOULD LEAD TO A BREAK IN THE OPPRESSIVE HEAT...BUT MAY
BE ACCOMPANIED BY A SVR TSTM EVENT EITHER LATE SAT OR SUN WHEN THE
COLD FRONT MOVES THRU.
THE FRONT MAY STALL NEAR CENTRAL VA ERY NEXT WEEK...SO HAVE KEPT LOW
CHANCE POPS ACROSS THE SRN TIER OF THE CWA DURING THIS TIME.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS EXPECTED MOST OF THE TIME THROUGH TONIGHT.
WEST-SOUTHWEST WINDS THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE
TONIGHT. SCATTERED TO NUMEROUS T-STORMS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL.
VFR CONDITIONS ARE EXPECTED THURSDAY WITH NORTHWEST WINDS. WIND
GUSTS AROUND 15 KNOTS ARE EXPECTED. ISO STORMS POSSIBLE THU AFTN
AND EVE...ESPECIALLY IN VC OF CHO. A FEW STORMS MAY PRODUCE GUSTY
WINDS AND HAIL.
GENERALLY VFR CONDITIONS THRU THE WEEKEND. CHANCE OF STORMS SAT NGT
AND SUN AS A COLD FRONT APPROACHES FROM THE NW.
&&
.MARINE...
WEST-SOUTHWEST WINDS THIS AFTERNOON AND TONIGHT WILL GUST AROUND 15
KNOTS. SCATTERED T-STORMS ARE EXPECTED LATE THIS AFTERNOON INTO
TONIGHT. T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
NORTHWEST WINDS WILL GUST AROUND 15 KNOTS THURSDAY. ISOLATED
T-STORMS ARE POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN PORTION OF
THE WATERS. ANY T-STORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND HAIL.
LGT WINDS THRU THE WEEKEND. STORMS MAY IMPACT THE WATERS SAT NGT AND
SUN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ006-007-
009>011-013-014-016>018.
VA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ037-042-
050>057-502.
WV...NONE.
MARINE...NONE.
&&
LASORSA/KLEINHazardous weather outlook, Jul 4, 3:06 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 306 PM EDT WED JUL 4 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 306 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE OUTLOOK AREA FROM NOON UNTIL 9 PM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD IMPACT OUTDOOR FESTIVITIES. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES OVER 100 DEGREES ARE EXPECTED THURSDAY THROUGH SATURDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME. HEAT INDICES NEAR 110 DEGREES ARE POSSIBLE SATURDAY IN THE URBAN CORRIDOR...AND AN EXCESSIVE HEAT WATCH MAY BE REQUIRED. THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. SOME OF THESE MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-051000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 306 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR PORTIONS THE OUTLOOK AREA EAST OF THE BLUE RIDGE MOUNTAINS FROM NOON UNTIL 9PM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD IMPACT OUTDOOR FESTIVITIES. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EAST OF THE ALLEGHENY AND POTOMAC HIGHLANDS...HEAT INDICES OVER 100 DEGREES ARE POSSIBLE THURSDAY AND FRIDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME. HEAT INDICES NEAR 110 DEGREES ARE POSSIBLE SATURDAY IN THE URBAN CORRIDOR...AND AN EXCESSIVE HEAT WATCH MAY BE REQUIRED. ELSEWHERE... A HEAT ADVISORY MAY BE NEEDED SATURDAY. THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. SOME OF THESE MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 4, 4:47 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
447 PM EDT WED JUL 4 2012
VAZ501-502-042100-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
447 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER AND SOUTHERN
FAUQUIER COUNTIES...
AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF ADA...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE WARRENTON...ADA.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3875 7773 3866 7790 3868 7790 3869 7790
3870 7792 3886 7804 3890 7791
TIME...MOT...LOC 2047Z 328DEG 8KT 3882 7794
JRKLocal storm report, Jul 4, 4:49 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 WNW CROZET 38.07N 78.72W
07/04/2012 E1.00 INCH ALBEMARLE VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1200799
CJLSpecial weather statement, Jul 4, 4:53 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT WED JUL 4 2012
MDZ004-005-042120-
FREDERICK MD-CARROLL MD-
453 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK AND CARROLL COUNTIES...
AT 453 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF KEYSVILLE TO 4 MILES EAST OF
WOLFSVILLE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE TANEYTOWN AND WALKERSVILLE.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3964 7698 3944 7737 3957 7759 3962 7757
3973 7730
TIME...MOT...LOC 2053Z 294DEG 18KT 3967 7725 3959 7747
JRKSpecial weather statement, Jul 4, 4:58 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 458 PM EDT WED JUL 4 2012 VAZ052-501-502-042115- NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 458 PM EDT WED JUL 4 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... LOCATIONS IMPACTED INCLUDE HAYMARKET. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3882 7757 3866 7771 3882 7787 3888 7782 TIME...MOT...LOC 2058Z 298DEG 14KT 3882 7778 JRK
Local storm report, Jul 4, 5:05 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 N MEADOWVILLE 38.83N 77.81W
07/04/2012 E0.75 INCH FAUQUIER VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1200800
CJLSpecial weather statement, Jul 4, 5:22 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 522 PM EDT WED JUL 4 2012 DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>040-042-050>057- 501-502-050000- DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...WARRENTON 522 PM EDT WED JUL 4 2012 ...SHOWERS AND THUNDERSTORMS ALONG BLUE RIDGE AND MOVING TOWARDS METROPOLITAN AREAS OF BALTIMORE AND WASHINGTON DC... AT 515 PM...SEVERAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN FREDERICK COUNTY MARYLAND AND FAUQUIER COUNTY VIRGINIA. THEY ARE MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE EXPECTED TO IMPACT THE BALTIMORE METROPOLITAN AREA BETWEEN 600 PM AND 700 PM...AND THE WASHINGTON METROPOLITAN AREA BETWEEN 700 PM AND 800 PM. DIME SIZE HAIL WAS REPORTED NEAR THE PLAINS VIRGINIA AT 5:00 PM. RESIDENTS AND VISITORS TO THE REGION SHOULD BE PREPARED TO TAKE ACTION IF SEVERE THUNDERSTORM WATCHES AND WARNINGS ARE ISSUED LATER TODAY. THE SAFEST PLACE TO BE DURING THUNDERSTORMS IS AN INTERIOR ROOM OR BASEMENT OF A STURDY BUILDING. && LEE
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:01 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 29 min |
| Jul 3, 8:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 3, 8:30 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more | 30 min |
| Jul 3, 9:01 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jul 3, 9:09 PM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria, City of Falls Church | 36 min |
| Jul 3, 10:01 PM EDT | Special Marine Warning | LWX | 70 min | |
| Jul 3, 10:02 PM EDT | Special Marine Warning | LWX | 68 min | |
| Jul 4, 3:04 AM EDT | Heat Advisory | LWX | Arlington, Culpeper, Fairfax, Fauquier, King George, Orange and 7 more | 18 hr |
| Jul 4, 3:12 PM EDT | Special Weather Statement | LWX | Albemarle, Arlington, Augusta, Clarke, Culpeper, Fairfax and 27 more | 3 hr |
| Jul 4, 3:20 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 25 min |
| Jul 4, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham | 28 min |
| Jul 4, 3:54 PM EDT | Special Weather Statement | LWX | Albemarle | 36 min |
| Jul 4, 4:37 PM EDT | Special Weather Statement | LWX | Albemarle | 13 min |
| Jul 4, 4:39 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 51 min |
| Jul 4, 4:47 PM EDT | Special Weather Statement | LWX | Fauquier | 13 min |
| Jul 4, 4:58 PM EDT | Special Weather Statement | LWX | Fauquier | 17 min |
| Jul 4, 5:15 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 23 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | LWX | Nelson | 23 min |
| Jul 4, 5:56 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 38 min |
| Jul 4, 6:13 PM EDT | Special Weather Statement | LWX | Fauquier | 32 min |
| Jul 4, 6:38 PM EDT | Special Weather Statement | LWX | Nelson | 22 min |
| Jul 4, 7:04 PM EDT | Special Weather Statement | LWX | Nelson | 11 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.